Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes burning sensation around the penis after taking Depo Provera?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9849 Questions

default
Posted on Thu, 2 Mar 2017 in Urinary and Bladder Problems
Question: Male 33. Ocd. Taking depo provera 150ml weekly to reduce arousal. Is depo provera released in urine? Urine is clear. I feel burning sensation around penis region internally if tense or aroused. Why is that?
doctor
Answered by Dr. P. T. Patil 55 minutes later
Brief Answer:
Provera is not known to have burning urination

Detailed Answer:
hello
Thanks for query .

You have been taking Provera Depot injection mostly for unwarranted sexual arousal or increased sex drive.

Though it is excreted in urine it will not cause burning sensation in penis ,The burning on arousal that you have is due to increased blood flow to erectile tissue and is a common physiological process due to congestion of Erectile Tissue .

Take pain killer medication like Brufen twice daily prior to taking Provera.

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. P. T. Patil 35 minutes later
Thanks. So, the congestion of the erectile tissue is due to depo provera? you mean to say it is because seminal cords have become constricted? I am ocd so thats why i was doubting that the semen may be causing the burning. Could you please confirm it is not the semen. I also take androcur 200mg daily since 1 year but started depo provera since 1 month.
doctor
Answered by Dr. P. T. Patil 13 minutes later
Brief Answer:
Semen in urethra will not cause pain in penis

Detailed Answer:

Hello
Thanks for follow up .

The semen in urethra usually gets washed away with urination .It is the congestion of Erectile Tissue that is the reason for pain in penis .

You can get this confirmed by doing microscopic examination of drop of a discharge from the penis .

Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. P. T. Patil 12 minutes later
Why I get the burning after using depo provera? I m sure there is no semen as I take androcur which stops semen production and arousal was not intense.
doctor
Answered by Dr. P. T. Patil 7 minutes later
Brief Answer:
The cause for pain after taking provera can not be ascertained

Detailed Answer:
Hello
Thank for follow up .

Many clinical trials have been carried out but there is no mention of pain in penis due to Provera .

Thanks and Regards.
dr.Patil.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. P. T. Patil 17 minutes later
The first 2 times I used depo provera I never had any issue but the third time the pain is in and around the testicles area too. Is it due to stress?

have the clinical trials been done on men as a way of chemical castration?
doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Not having a pain for two times suggests that it is not due to Provera

Detailed Answer:
hello
Thanks for follow up .

Not having a pain for two times suggests that it may not be related to Provera .It may be mostly due to anxiety .

There are very few trials on the use of Provera in men for chemical castration

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. P. T. Patil 2 hours later
Thanks. So I don't need to worry and it's nothing to do with any fluids but just stress, fear and anxiety?
doctor
Answered by Dr. P. T. Patil 56 minutes later
Brief Answer:
Yes it is due to anxiety .

Detailed Answer:
hello
Thanks for follow up .There is nothing to be worried about .It is anxiety that is bothering you .
Thanks and Regards
Dr XXXXXXX
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Brufen

doctor1 MD

I fell off my horse now I feel like I have to pee every few minutes

doctor1 MD

hi Doctor I am having knee pain for past 15 days. I feel pain especially when I sit on chair or while getting up from chair .

doctor1 MD

Hello Doctors, my daughter has been prescribed 7ml of Meftal-P , she is 14 kg and 2 year 4 months old. The bottle I have says 100mg of Mefenamic acid per 5ml. Is the dose suitable for her? I have given her 7ml 11:30pm, 7ml 10:30am, 7 ml 5:15pm and...

doctor1 MD

I VE BEEN SUFFERING FROM BACK PAIN SPECIFICALLY IN MY LOWER BACK. MY LEGS ALSO FEEL SOMETIMES AS IF I HAD RAN A MARATHON AND THEY WERE SORE. IVE BEEN TAKING PREVASTATIN FOR THE PAST MONTH TWO MONTHS AND ALSO READ THAT IT COULD BE ONE OF THE SIDE EFFECTS. IVE TRIED CRESTOR AND THIS ONE REALLY GAME ME LEG PAINS I COULDNT STAND. I DONT KNOW WHAT ELSE TO TAKE FOR THE COLESTEROL SINCE MINE RUNS IN THE FAMILY. IS THERE ANYTHING I CAN TAKE TO COMBAT THE PAIN IF IT WAS DO IN FACT CAUSED BY SIDE EFFECTS OF THE DRUG?

doctor1 MD

I had 3day 8 cells perfect embrio (the embriologyst said) transfer on 10.03 2014. last night at 02.30 am - 4-5 day after the transfer I felt sharp pain lower abdomen starting from the front pushing toward the back.During the 4 day from the morning on several occasions I felt some cramps as well, lower back pain and my ovaries were like burning sensation or sore. I usually feel ovulation, and have been checking my symptoms with a doctor check up and my symptoms were confirmed to be true, that I did feel the ovulation and ovulated at the time I felt it. So, this morning at 2.30 am I thought that it is implantation as it was 4 days past 3 day embryo transfer. But as they started I remembered that I forgot to put progesterone gel that night. I panicked and walked to put it, went to pee and went to bed again. I am worried that by getting out of the bed and waling to put the progesterone vaginal gel, I might have disrupted the implantation of the embryo. Please tell me whether I have stopped the implantation, and does the embryo still has a chance

doctor1 MD

I have pain an swelling in my right knee. Not aware of a specific injury but have recently increased my walking distance and speed. The knee is swollen and is warm to the touch. Same knee I had meniscus surgery on in 2007. Concerned about what is going on.

doctor1 MD

my leg has sever pain after being stabbed just inches away from my femur arterie it's been over a year and usally the pain comes and goes but it's been none stop for three days now I haven't seen a doctor about it since I was stiched up what should I do